Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have sore mouth, tongue, throat and esophagus. Had steroid shot for back pain. Related?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
My mouth,tongue, throat and esophagus is soar like razorblades and my tongue feel thick. It has felt this way since I had a steroid shot for my back problem. It has worsened since my 2nd shot. Could this be a reaction from it. My Dr. that gave it to me said he hasn't seen this reaction before. It has been going on now for 3 or 4 months. Should I be concerned of throat cancer.
Posted Wed, 2 Oct 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 51 minutes later
Brief Answer:
No need for concern; could test for satisfaction

Detailed Answer:
Hello sir and welcome.

Thank you for writing in.

I would have to agree with your doctor that such a reaction is uncommon. But, there have been absolutely no documented cases wherein steroid shots can result in cancer, or aggravate its symptoms. So I do not think you should be concerned about throat cancer.

But sir, for your satisfaction I think you could request your doctor to conduct a simple endoscopy or laryngoscopy with collection of tissue sample (if required). This investigation will help in visualizing the exact condition of your throat when you are experiencing your symptoms. This will help to rule out/diagnose infections, and with the help of a tissue sample, also help to rule out cancer.

Please request for the same sir. It is always best to be safe. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor